Has anyone experience hair loss with any of the DMDs you've been on?
I am having the worst hair loss ever and it is a side effect of the gilenya, but was wondering if anyone has had this happen with the interferons or even copaxone. It is quite annoying to have it literally everythwere. I went out shopping today and when I was in the restroom taking care of my messy hair, I noticed there was tons of it in the sink. This lady was looking at me like "you're going to just leave it there"!! No kidding!
Anyway, just curious if this happens on the other DMDs.
Hope you are all enjoying this weather. I sure am.
Well, I was on Copaxone a couple of months only (horrible allergy) and have been on Avonex for going on 3 years, and no unusual hair loss. This is just anecdotal, of course, but I haven't read any reports of this about the CRABs and they've been around a long time now.
I've come to all my hair problems naturally.
The fine texture.
The straight, bodyless shaft.
The receeding sides.
The lack of color.
The thinning top.
I boo-hoo at the saloon or remedy at the salon.
I hope Gilenya attacks MS as well as these other things you've been mentioning. I know you needed better 'stuff' to stop progression but this doesn't sound pleasant. How are you supposed to get a braid on your prize vacation cruise to the Caribbean? I wonder if this is connected to suppression of the immune syster? Thanks for being a new world explorer for us Sarah. Really, you're a hero to me.
Yeah, you need that hair for a glamour cruise! Can you see a dermatologist about a remedy?
Personally, I have no complaints about my hair. At least there's one thing! It's very thick, as always, much wavier than formerly (who knows why?), has plenty of body, and mostly I wash it and just let it dry, with a little help from the dryer and some spray shine. So it's shiny too. My one issue is the color. There, err, isn't any, literally. Think Mrs. Santa. I started getting gray when I was 16, and have been using 'technology' for at least 30 years. My grandmother was snow white at age 30. This is an Irish thing, I'm told, and I've got plenty of that in me, along with assorted other Northern European stuff.
Julie, I don't know if you already have thinning hair, but if so, I'd get proactive about this. No gal needs this kind of bummer.
I'm on Copaxone for almost 2 yrs. My hair is very thin, but super curly so it looks flufy. It has been breeaking off so bad and falling out that I am having my blood looked at for a thyroid problem. Its very upsetting. Its not thinning but breaking. ??
I am on Avonex. I seem to be loosing a lot of hair, but I am on a lot of other things so who knows. I have had hair loss before. My hair got so thin that I cut it off. It has grown back and is pretty thick again, so hopefully this hair loss phase is temporary.
Lu, I am planning going on a vacation first time in years.
I posted the question because it is a big issue for those of us in the gilenya support group. It is a side effect of the medication apparently and someone brought up that they had problems of hairl loss with Rebif. I told them I'd ask you guys if you had experienced this issue as well.
Crazy stuff. It is not so bad that I am losing handfuls of hair. Nothing like a cancer patient experiences for sure, but it is truly annoying. I've heard that it goes away around the 3 month mark on the drug. Hope that happnes or else I'll have to take drastic measures - cut my hair really short!!!
The cruise is one of the GOOD things shared on Shelly's topic. I heard a rumor that Julie's going to take all of us with her. The only criteria is we have to stay healthy through May. OK, we can do that .... right?
I have always wanted to go on a cruise! It is on my bucket list, right below sky diving!
I went through a period of hair loss myself last year. While it wasn't from a DMD, there was this stuff I was given by my pcp to try and curb that pesty side effect. It did help a little. I can look back and find what it was if you would like...just let me know. :)
My hair is very long. I am at the point of sitting on it. The hair loss I experienced thinned it out pretty good, though most people never even noticed the difference...besides me of course. I know I was losing so much that I was clogging my shower drain during showers. I left long stands everywhere i went, too. Constantly picking them off my clothes and bedding and bathroom sink. It was quite irritating!
Mary - You know I'd love to take you all with me. I should write to Oprah and see if she can get this arranged for us. :) I think we should all go on a cruise together. What a hoot it would be.
Ess - You are the cruise Queen around here. So, what is your favorite port of call?
Lu - I knew exactly what you meant. Funny thing that I didn't even notice that you wrote "mean" instead of "miss". Funny how our brains think alike. MS up think?!!! :)
And Addi - When you recall what your PCP gave you for it, let me know and I'll difinitely look into it. You are right, the hair loss isn't noticed by anyone but me. It still looks full, but when I pull it back into a ponytail, it is much thinner. I think this is supposed to stop at some point hopefully.
When my hair was coming out by the handful, probably from stress and medications, my hair dresser told me about a product called Nioxin. It comes in shampoo, conditioner, follicle stimulator and a moose like product. I got them all and finally had to stop the follicle stimulator because it worked too well! My hair stopped falling out completely and has grown back in thicker and nicer than ever. I always use the shampoo and conditioner.
It's available at Amazon if you take a look there and I think it comes in an assortment for different types of hair. Maybe this would help. It really did work great for me.
I have been battling hair breakage! After combing my hair, the floor looks like I just trimmed my hair. Many times I have to throw a towel on my shoulders and spread something on the floor otherwise I'd be sweeping everyday. I don't know it's the steroids that I was on or the Betaferon.
It's a sucky situation... the weird stufff of MS :-((
I wonder if this stuff would work for my naturally thinning top. I think I saw it (or something similar) in the salon once upon a time but didn't persue it for some reason. I probably wondered if it was legit or a clever product promo. It might be worth a try. I'm long overdue for an adventure anyway.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.